71332members
374614posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and mood swings

8 REPLIES 8
Rachel Blake
Member

Re: Tamoxifen and mood swings

Ha! just realised your post was from over 4 years ago! my brain is fried. 🙂

Rachel Blake
Member

Re: Tamoxifen and mood swings

Hi - I too have the same symptoms as you, terrible mmod swings .. downwards mostly. Anxious and bursting into tears, really irritable. Same as when was on the pill, which i never stuck to because of this. I have yet to confront doctors about it ( I expect they will jsut suggest anti-depressants ) but thought I might try seeing the naturapath for alternative hormone support. I'm thinking Vit B perhaps? But I have no answers as yet, just started my search today and found your post. Maybe one of us will find something? I'm trying to meditate which has been recommended for a lot of good health reasons, but ... find it hard to get a routine going with itof course.,,,hang in there. Rachel

Jo_BCC
Member
Moved:

Re: Tamoxifen and mood swings

bev1
Member

Re: Tamoxifen and mood swings

Hi
I have been on Tamoxifen just about a year and a half. Before Xmas my mood went really low. Ended up at G P. I was also told that it could be the coating on the tamoxifen so I got a new prescription for remlon chem brand(previous was wockhardt). So far so good. I do get low but nothing to what I was like. I do however get pelvic pressure/pain,nausea and I'm up every night t 230 am. The joys of trying to stay alive on this horrendous'gold standard' drug!

FestiValja
Member

Re: Tamoxifen and mood swings

Hi Susan,

 

I have just recently joined the forum looking for information on how to manage the horrendous mood swings that I am having due to Tamoxifen.

 

Your description of your own mood swings so closely resembles mine! I realise you wrote your post 1.5 years ago, so I am wondering how you are now. Are you still taking Tamoxifen? Did you end up taking an antidepressant? Do you still experience mood swings? If so, how are you managing?

 

Val x

Suze_J
Member

Re: Tamoxifen and mood swings

Sorry, wanted to add I was offered an anti-depressant but didn't want to take it as I know it could affect my stomach and I'm having enough problems there. I know they have helped some people though. But I really would speak to someone before March, that seems a long time to wait.

Susanx

Suze_J
Member

Re: Tamoxifen and mood swings

Hi,

I have been on Tamoxifen for a similar amount of time and I would say am having very similar issues! My periods actually returned for a while and I was all over the place with horrible PMT and now I haven't had one for 8 weeks. My moods seem to vary from very sad one minute and everything is wrong/a worry/extremely annoying to the next minute finding everything fantastic. I am also getting a lot of ovarian pain on and off, like my ovaries are trying to ovulate but getting nowhere. I know I have cysts from a scan last year and I'm getting it checked out again next week as I also seem to have the joy of constipation!

Anyway just wanted to say you are definitely not alone!

Susanx

JCJ
Member

Re: Tamoxifen and mood swings

Hi Bird. Can you speak to your doctor about this? It MAY be that you are now menopausal which is affecting your hormone balance and mood. If that is the case, as soon as you are post-menopausal they will take you off tamoxifen onto arimidex, or some other aromatase inhibitor, for the rest of the five years.

Presumably, it is your doctor who provides the repeat prescription for Tamoxifen, and if you see him/her and they are unsure they can contact your oncologist to discuss the issue. Also, she/he may be able to give you something to help with the moods - for example a mild anti-depressant?

Best of luck with it anyway!
x
Bird
Member

Tamoxifen and mood swings

Hi Ladies
I have been on tamoxifen for nearly 18 months. For the first year I would say that I had no problems other than hot flushes and chills. However the last few months have been horrible. Not only has my ovary pain returned (joy) and the hot flushes and chills continue but the mood swings are just horrendous. The feelings are exactly the same as when I was on the pill. I go from depressed to high as a kite at the flick of switch. My poor husband is getting the brunt of it. I have another 3 years of tamoxifen and really do not relish being this moody. Just can't bear it. Does anyone else out there have the same issues??? I have an appointment with my onc next March!! but I think I need to see her sooner just can't do these moods :((

Thanks
Bird
xxxxx